Pacific Journal of Mathematics

Directional differentiability of the metric projection in Hilbert space.

Dominikus Noll

Article information

Source
Pacific J. Math., Volume 170, Number 2 (1995), 567-592.

Dates
First available in Project Euclid: 6 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102370886

Mathematical Reviews number (MathSciNet)
MR1363880

Zentralblatt MATH identifier
0853.46076

Subjects
Primary: 46C05: Hilbert and pre-Hilbert spaces: geometry and topology (including spaces with semidefinite inner product)
Secondary: 46G05: Derivatives [See also 46T20, 58C20, 58C25] 47H99: None of the above, but in this section 49J52: Nonsmooth analysis [See also 46G05, 58C50, 90C56] 58C20: Differentiation theory (Gateaux, Fréchet, etc.) [See also 26Exx, 46G05]

Citation

Noll, Dominikus. Directional differentiability of the metric projection in Hilbert space. Pacific J. Math. 170 (1995), no. 2, 567--592. https://projecteuclid.org/euclid.pjm/1102370886


Export citation

References

  • [1] T. Abatzoglu, The metric projectionon C2 manifolds inBanach spaces. J. Approx. Theory, 26(1979), 204 -211.
  • [2] N. Aronszajn,DifferentiabilityofLipschitz mappingsbetween Banach spaces, Studia Math., LVII, (1976), 147-190.
  • [3] H. Attouch, Families d'operateurs maximaux monotones et mesurabilite, Ann. Mat. Pura Appl., 120 (1979), 35-111.
  • [4] H. Attouch, Variational Convergence for Functions and Operators, Pitman 1984.
  • [5] H. Attouch, J.L. Ndoutoume, M. Thera, On the equivalence between epi-convergence of sequences of functions and graph convergence of their derivatives, to appear.
  • [6] H. Attouch, R.J.-B. Wets, Isometries for the Legendre-Fenchel transform,Trans. Amer. Math. Soc, 296 (1986), 33-60.
  • [7] V.I. Berdyshev, Differentiability of the metric projection in normed spaces. Collec- tion: Approximation of functions by polynomials and splines, 150, 58-71.Akad. Nauk. SSSR, Ural. Nauchn. Tsentr., Sverdlovsk. (1985).
  • [8] V.I. Berdyshev, Metric projection on the class H().Dokl. Akad. Nauk. SSSR, 266 (1982).
  • [9] J.M. Borwein, D. Noll, Second order differentiability of convex functions on Banach spaces, Trans. Amer. Math. Soc, 342 (1994), 43-81.
  • [10] H. Busemann, Convex surfaces, Interscience Publ., New York, 1955.
  • [11] J.P.R. Christensen, Measure theoretic zero sets in infinite dimensional spaces and applications to differentiability of Lipschitz mappings II, Coll. Anal. Funct., Bor- deux (1973), 29-39.
  • [12] K. Deimling, Nonlinear Functional Analysis, Springer Verlag 1985.
  • [13] M. Fabian, Lipschitz smooth points of convex functions and isomorphic characteri- zation of Hilbert spaces, Proc. London Math. Soc, 51 (1985), 113-126.
  • [14] S. Fitzpatrick, R.R. Phelps, Differentiability of the metric projection in Hilbert space, Trans. Amer. Math. Soc, 270 (1982), 483-501.
  • [15] A. Haraux, How to differentiate the projection on a convex set in Hilbert space. Some applications to variational inequalities.J. Math. Soc. Japan, 29 (1977), 615 -631.
  • [16] J.B. Hiriart-Urruty, At what points is the projection mapping differentiate?Amer. Math. Monthly, 89 (1982), 456-458.
  • [17] R.B. Holmes, Smoothness of certain metric projections on Hilbert space,Trans. Amer. Math. Soc, 184 (1973), 87-100.
  • [18] K. Malanowski, Differentiability with respect to parameters of solutions to convex programming problems, Math. Programming, 33 (1985), 352-365.
  • [19] F. Mignot, Contrle dans les inequations variationelles elliptiques,J. Functional Anal., 22 (1976), 130-185.
  • [20] D. Noll, Graphical methods in first and second order differentiability theory of inte- gral functional,J. Set-valued Analysis, 2 (1994), 241-258.
  • [21] R.R. Phelps, Openness of the metric projection in certain Banach spaces, J. Ap- prox. Theory, 42 (1984), 70-79.
  • [22] R.R. Phelps, The gradient projection method using Curry's steplength,SIAM J. Control Opt., 24 (1986), 692-699.
  • [23] R.T. Rockafellar, Second order optimality conditions in nonlinear programming ob- tained by way of epi-derivatives, Math. Oper. Res., 14, 462-484.
  • [24] R.T. Rockafellar, Generalized second derivatives of convex functions and saddle func- tions, Trans. Amer. Math. Soc, 322 (1990), 51-77.
  • [25] A. Shapiro, On differentiability of the metric projection in W1. Boundary case. Proc. Amer. Math. Soc, 99 (1987), 123-128.
  • [26] A. Shapiro, Directional differentiability of metric projections onto moving sets at boundarypoints. J. Math. Anal. Appl., 131 (1988), 392-403.
  • [27] J. Sokolovski, Shape sensitivity analysis of boundary optimal control problems for parabolic systems. SIAM J. Control Optim., 26 (1988), 763-787.
  • [28] J. Sokolowski, Sensitivity analysis of control constrained optimal control problems for distributedparameter systems. SIAM J. Control Opt., 25 (1987), 1542-1556.
  • [29] E. Zarantonello, Projections on convex sets in Hilbert space and spectral theory, Contrib. to Nonlin. Funct. Anal., 27 Math. Res. Center, Univ. of Wisconsin, AP (1971), 237-424.
  • [30] E. Zarantonello,L}algebre des projecteurs coniques. Analyse Convexe et Ses Appli- cations, Lecture Notes in Econon. and Math. Syst. 102, Springer Verlag.